Aa
A
A
Close
Avatar universal
Wheezing - ongoing problem
For the last 5 months I have had a breathing problem.
Current symptoms:
-Very very loud, strange wheezing noises
--- the noises sometimes sound like rubber boots, sometimes like little mini-screams, and mostly just a general wheezing.
-It used to happen only when i would lay down (making sleep very difficult) but recently it starts when I am sitting up
-shortness of breath
-cough

Background info:
I'm 20 year old female.
I am an artist and I deal with a lot of chemical sprays, fixatives, spraypaint, etc. I didn't wear masks when I was younger but after I developed the lung problem I make sure to cover up.

It started out in February as a very bad sinus infection- i didn't go to the doctor for it as it went away on its own after a week. After the sinus infection, I got a very bad cough that would make me cough so hard that I would vomit. In March, I went to a doctor. I was prescribed an inhaler and 3 days of steroids that treat bronchitis/pneumonia. The inhaler did nothing, it actually made my cough worse. (I tried both a spacer and just the straight inhaler). I went back to the doctor. I got chest x-rays and they said that my lungs are clear and fine. She gave me 10 days of steroids and albuterol. I finished the steroids and felt good for 2 weeks. In April, I went to the doctor once again. I had a different doctor as mine wasn't available at the time. He gave me a breathing treatment of albuterol and gave me allergy meds and not to come back for a long while as the allergy meds don't start working for a few weeks. I have yet to go back- I had problems with my insurance and i can't afford to go to the doctor any time soon. i developed a cold in May, and it was hell. My symptoms went away for a few days after my cold, but it's come back.

It is now July and it's been 2-3 months since I went in last and nothing is working.

The noise is generally annoying. I can't run long distances. I can't enjoy intimacy, because when I have intercourse I run out of breath easily and my lungs make me sound like an old dying lady.

I'd just like to know what this is called so I can get it treated. All of the unnecessary medication is costing me a lot of money I don't have, and in some cases, makes me feel worse.
I recently read of Vocal Cord Dysfunction. Is that a possibility?
Cancel
0 Answers
Page 1 of 1
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Respiratory Disorders Community Resources